Dozens of New Zealanders have died from synthetic cannabinoid overdose since mid 2017. If someone is experiencing a synthetic cannabinoid overdose, their life may depend on the actions you take.
This brief how-to guide draws on expert advice from New Zealand ambulance services and acute drug harm specialists who responded to many of the incidents of acute harm from synthetic cannabinoids. If people in your community need this information, share this page on social media and order a bunch of our FREE print wallet cards from our Resources page.
They may collapse or “drop”, foam at the mouth or experience temporary paralysis. Place them in a stable side position if possible and continuously monitor their breathing.
● is unconscious
● stops breathing
● has a seizure
● remains agitated for longer than 15 minutes
● has difficulty breathing or chest pain lasting 5+ minutes.
Synthetic cannabinoids can be more toxic and addictive than other drugs. It is best not to use them at all, but if you do use them here are some ways to be safer:
● Ensure one person in a group is not using so they can respond in an emergency
● Sit down before using
● Use less, less often, by limiting use, mixing it with tobacco, using very small amounts, waiting for effects to wear off before taking more, using thin papers and not card.
You can order one or order a bunch for your community from our Resources page. Read More
Back to top